Virginia, 2014

Dense Fog in Virginia, May 12 to 13, 2014

May 12 to 13, 2014 · NWS LWX · 1 event in 1 county or zone

High pressure was located across New England and onshore winds led to higher dew points and dense fog formed in valley locations in Northern Virginia.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LWX wrote it up.

High pressure was located across New England and onshore winds led to higher dew points and dense fog formed in valley locations in Northern Virginia.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 12, 8:22 PM EST, 53 minutes earlier.

Area forecast discussion, May 12, 8:22 PM EST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
922 PM EDT MON MAY 12 2014

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN PARKED OFFSHORE THROUGH THE REST OF THE
WEEK. A BACKDOOR COLD FRONT WILL DRIFT SOUTHWESTWARD INTO THE
REGION TUESDAY NIGHT BEFORE DISSIPATING OVER THE AREA ON WEDNESDAY.
A STRONGER COLD FRONT WILL SLOWLY APPROACH FROM THE WEST LATE IN
THE WEEK. HIGH PRESSURE IS EXPECTED TO RETURN TO THE MID ATLANTIC
STATES THIS WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
LATE DAY CNVCTN WANING UPON NIGHTFALL. A ROUND PASSED THRU LWX
PRIOR TO LAUNCH...AND THAT SFC INVSN NOTED IN RAOB. THERE/S ALSO A
WK CAP ARND H5. WHEN NOCTURNAL EFFECTS ARE ADDED...DO NOT XPCT
MUCH PCPN OVNGT-- IF ANY. WL CONT A DRY FCST FOR THE OVNGT HRS.
HWVR...WET GRND/DEWPTS LWR-MID 60S/LTL WND SHUD PROVIDE AN
ENVIRONMENT FVRBL FOR PATCHY FOG FORMATION. MIN-T FCST MATCH
DEWPTS ATTM. ANTICIPATE TEMP CHGS TO BE MINIMAL.

IN THE SYNOPTIC SCALE...WE ARE ON THE NORTHERN PERIPHERY OF A
RIDGE OVER THE WESTERN ATLANTIC AND SOUTHEAST STATES. THERE/S ALSO
A BACKDOOR COLD FRONT FROM THE GREAT LAKES EAST THROUGH NEW YORK
STATE/NEW ENGLAND. WE ARE FORECAST TO REMAIN ON THE NORTHERN
PERIPHERY OF THE RIDGE THROUGH TUESDAY AND MODELS SUGGEST THE
BACKDOOR FRONT SLIPS SOUTHWARD POSSIBLY MAKING IT INTO NORTH
CENTRAL MARYLAND BY TUESDAY AFTERNOON.

ATMOSPHERE WILL BE MORE MOIST AND UNSTABLE BY TUESDAY AFTERNOON
SO WITH OR WITHOUT MORNING CONVECTION EXPECT SCATTERED
THUNDERSTORM DEVELOPMENT FOR THE AFTERNOON.

THERE IS A DISPARITY AMONG GUIDANCE FOR MAX T ON TUESDAY AND
THERE IS SOME UNCERTAINTY DUE TO CLOUD COVER. LEANED A LITTLE MORE
TOWARD THE WARMER SOLUTION AS AT LEAST SOME BREAKS ARE EXPECTED.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
RIDGE AXIS ASSOCIATED WITH A FAIRLY AMPLIFIED UPPER RIDGE WILL
PROGRESS EASTWARD ALONG THE ERN SEABOARD TUE NGT AND OFFSHORE WED.
MODELS CONTINUE TO SHOW SFC HIPRES CENTERED TO THE EAST OF THE GULF
OF MAINE BUILDING SOUTHWESTWARD DOWN TOWARD THE MID-ATLANTIC STATES.
LEADING EDGE OF COOLER MARINE AIR DEPICTED AS A BACKDOOR COLD FRONT
THAT WILL LIKELY MOVE INLAND FROM THE CHSPK BAY. THIS SETUP FOR TUE
NGT AND WED IS SETTING UP TO BE VERY SIMILAR TO ONE FROM LAST WEEK
WHEN LOW CLOUDS/ FOG/PATCHY DRIZZLE DEVELOPED ON THE COOL SIDE OF
THE BOUNDARY THU NGT AND LINGERED INTO FRI. HIGHS LAST FRI WERE ONLY
NEAR 70F IN NORTH-CENTRAL MD AND UPPER 80S IN CENTRAL VA. MAX TEMP
FCST FOR WED ACCORDINGLY VERY SIMILAR. WEAK CONVERGENCE ALONG THE
REMNANT BACKDOOR MAY PROVIDE A FOCUS FOR CONVECTION ON WED OVER THE
MTS. THUNDERSTORMS ALSO POSSIBLE ON THE WARM SIDE OF THE BOUNDARY...
WHERE THE 12Z NAM/GFS PROG MLCAPE VALUES BETWEEN 1000-1500 J/KG
DURING THE AFTN. A PULSE SEVERE TSTM CANNOT BE RULED OUT GIVEN
FULL HEATING/DESTABILIZATION OCCURS. HOWEVER...STORM ORGANIZATION
AND SEVERE THREAT WILL BE LIMITED BY A WEAK WIND FIELD AND
MARGINAL SHEAR PARAMETERS.

ERN SEABOARD WILL BE POSITIONED IN CORRIDOR OF TROPOSPHERIC-DEEP SLY
FLOW AHEAD OF AN AMPLIFIED UPPER TROUGH OVER THE CENTRAL CONUS AND A
DOWNSTREAM RIDGE OFF THE EAST COAST. THE STEERING FLOW WILL BE
ORIENTED NEARLY PARALLEL TO A COLD FRONT...FAVORING THE BOUNDARY TO
BECOME STATIONARY TO THE WEST OF APPALACHIANS. THE LATEST 12Z
GUIDANCE HAS SLOWED DOWN EASTWARD PROGRESSION OF THIS SYSTEM...WHICH
WOULD KEEP THE BEST LIFT WITH THE FRONT AND WIDESPREAD HEAVY
RAINFALL TO THE WEST OF THE CWA DURING THE DAY THU. HAVE DECREASED
POPS CONSIDERABLY FROM PREV FCST...PARTICULARLY TO THE EAST OF THE
BLUE RIDGE WHERE SYNOPTIC LIFT REMAINS FARTHER UPSTREAM.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SOUTHERN VORTICITY MAX IN LONG WAVE TROUGH BECOMES MORE ELONGATED
WITH GRADIENT ALOFT AND HAS RESULTED IN SLOWER TIMING FOR THE COLD
FROPA. GFS/ECMWF NOW IN REASONABLE AGREEMENT WITH TIMING OF HEAVIEST
PRECIP FOR OVERNIGHT THURSDAY INTO EARLY FRIDAY. STRONG CONVERGENCE
ALONG LOW LEVEL THERMAL GRADIENT WITH 50+KT LLJ WILL PROVIDE FOCUSED
LIFT WHILE VORT MAX ALOFT MOVES OVERHEAD AND PROVIDES SYNOPTIC LIFT
THURSDAY NIGHT INTO FRIDAY. FORECAST SOUNDINGS STILL SHOWING DEEP
SATURATION WITH THIN CAPE PROFILES AND DEEP WARM CLOUD
LAYERS...WHICH SUGGESTS THAT HEAVY RAIN PROCESSES MAY BE FAVORABLE
SINCE UPDRAFTS WILL NOT BE PARTICULARLY STRONG. LONG SOUTHERLY FETCH
WILL DRAW IN AMPLE MOISTURE FROM THE CARIBBEAN WITH AN AXIS OF PWATS
INCREASING TO AROUND 1.75 INCHES AHEAD OF THE FRONT. LOOKS TO BE AN
UNDER CUTTING FRONT WITH CAA IN THE LOW LEVELS FIRST AS ACTUALLY
SURFACE WIND SHIFT OCCURS ON FRIDAY. THIS BRINGS AN END TO THE
PRECIP FROM WEST TO EAST AS THE DRY WEDGE INTRUDES FRIDAY.

COLD POOL ALOFT THEN PUSHES IN FOR SATURDAY...WITH SHOWERS
POSSIBLE DUE TO DIURNAL INSTABILITY AND VORT MAX ALOFT. COOLER
AIRMASS WITH TROUGH ALOFT WILL CONTINUE THROUGH SUNDAY AND
INSTABILITY SHOWERS LOOK POSSIBLE ONCE AGAIN.

&&

.AVIATION /01Z TUESDAY THROUGH SATURDAY/...
THREAT FOR SHRA/TSRA AT TERMINALS JUST ABT OVER. WET GRND/HUMID
AIR/LTL WND WL PROVIDE AN ATM WHERE FOG FORMATION FVRBL. AM
FOCUSING ON CLIMO FVRD SITES...CHO/MRB...AND BRIEFLY AT IAD. ALL
RESTRICTIONS WUD BE AFTR MIDNGT...AND BEGIN LIFTING ARND DAWN.
ATTM AM HOLDING ONTO MVFR. BWI/MTN/DCA ALL RECEIVED RAFL. WHETHER
IFR VSBYS REALIZED OR FOG BECOMES MORE WIDESPREAD ARE ISSUES THAT
CAN BE ADDRESSED.

RESTRICTIONS SHUD LIFT AOB MID MRNG. ANOTHER PD OF SCTD
CONVECTION EXPECTED TUESDAY AFTERNOON. TIMING/LOCATION
UNCERTAINTIES PRECLUDE TAF MENTION AT THIS TIME FRAME.

BACKDOOR COLD FRONT EXPECTED TO MOVE THRU THE ERN TERMINALS TUE NGT.
ONSHORE FLOW ON THE COOL SIDE OF THE BOUNDARY WILL FAVOR DEVELOPMENT
OF STRATUS AND FOG. FLIGHT RESTRICTIONS MAY LOWER TO IFR ESPECIALLY
FROM LOW CIGS. LOW CLOUDS MIX OUT WED MRNG...ALTHOUGH MVFR/IFR MAY
LINGER INTO THE MIDDAY HRS TOWARD BWI/MTN WHERE COLD WEDGE WILL
LIKELY BE MOST STUBBORN TO ERODE. SHOWERS AND STORMS POSSIBLE
MAINLY DURING THE AFTN/EVE HRS BOTH WED AND THU. THE BEST CHANCE
WILL BE OVER THE MTS...IN VC OF CHO/MRB.

A STRONG COLD FRONT IS EXPECTED TO BRING NUMEROUS SHOWERS/STORMS
WITH POSSIBLE HEAVY RAIN FOR THURSDAY NIGHT INTO FRIDAY. SOUTHERLY
WINDS WILL INCREASE AHEAD OF THE FRONT WITH LLWS POSSIBLE THURSDAY
NIGHT INTO FRIDAY...AND THERE WILL BE A WIND SHIFT THE NORTHWEST
FRIDAY.

&&

.MARINE...
SLY CHANNELING HAS RELAXED AT THIS PT. ANTICIPATE SCA WL EXPIRE ON
TIME AT 10PM.

WIND SHIFT IS EXPECTED ON TUESDAY AS COLD FRONT MOVES SOUTH.
MAINLY DIURNAL THUNDERSTORMS ARE POSSIBLE.

HIPRES CENTERED OVER THE GULF OF MAINE WILL BUILD SWWD TOWARD THE
WATERS TUE NGT AND WED...RESULTING IN WINDS BACKING FROM THE EAST
DURING THIS TIME. WIND SPEEDS SHOULD REMAIN BELOW SCA THRESHOLD
WITHOUT A FAVORABLE DIRECTION FOR CHANNELING.

A COLD FRONT WILL SLOWLY ADVANCE EWD TOWARD THE WRN SIDE OF THE
APPALACHIANS WED NGT AND THU. THE PRESSURE GRADIENT WILL INCREASE AS
HIPRES IS ANCHORED OFFSHORE AND MULTIPLE WAVES OF LOPRES TRACK ALONG
THE FRONTAL BOUNDARY TO OUR WEST. SCA MAY BE REQUIRED FOR A PORTION
OF THE AREA LATE WED NGT...PARTICULARLY THOSE SUSCEPTIBLE TO SLY
CHANNELING AND POTENTIALLY ALL MARINE ZONES BY THU AFTN.

UNSETTLED WEATHER CONDITIONS WITH NUMEROUS SHOWERS/STORMS AND
POSSIBLE HEAVY RAIN ARE EXPECTED THURSDAY NIGHT INTO FRIDAY DUE TO
A STRONG COLD FRONT. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE
FRONT THURSDAY NIGHT...AND THERE WILL BE A WIND SHIFT TO THE
NORTHWEST FRIDAY. SCA LIKELY THU NGT AND FRI AHEAD OF THE FRONT.

&&

.TIDES/COASTAL FLOODING...
TIDAL SITES CURRENTLY NEAR ASTRONOMICAL TIDE ALONG THE WRN SHORE
OF THE CHSPK BAY AND TIDAL POTOMAC RIVER. POSITIVE TIDAL
ANOMALIES ARE EXPECTED TO DEVELOP TUE NGT AND WED AS THE ARRIVAL
OF A BACKDOOR COLD FRONT MARKS THE ONSET OF ONSHORE FLOW. MINOR
COASTAL FLOODING MAY DEVELOP LATE IN THE WEEK WHEN THESE POSITIVE
ANOMALIES INCREASE UNDER STRENGTHENING SLY FLOW AHEAD OF A SLOW-
MOVING COLD FRONT. ASTRONOMICAL TIDES WILL ALREADY BE HIGH WITH A
FULL MOON THIS WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR
     ANZ532>534-537-543.

&&

SYNOPSIS...JRK/BPP
NEAR TERM...HTS/BPP
SHORT TERM...JRK
LONG TERM...AEB
AVIATION...HTS/BPP/JRK/AEB
MARINE...HTS/BPP/JRK/AEB
TIDES/COASTAL FLOODING...JRK
Hazardous weather outlook, May 12, 3:34 PM EST, 5 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
434 PM EDT MON MAY 12 2014

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
131000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
434 PM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MAIN CHANNEL OF THE
CHESAPEAKE BAY FROM SANDY POINT TO SMITH POINT AS WELL AS THE
TANGIER SOUND AND THE MOUTH OF THE POTOMAC RIVER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT
THURSDAY NIGHT AND FRIDAY WHICH COULD LEAD TO FLOODING. ISOLATED
SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND THURSDAY NIGHT.

A SMALL CRAFT ADVISORY MAY BE NEEDED FOR PORTIONS OF THE WATERS
LATE WEDNESDAY NIGHT THROUGH FRIDAY.

MINOR COASTAL FLOODING MAY OCCUR LATE IN THE WEEK ALONG THE
WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC
RIVER WITH SOUTHERLY FLOW PERSISTING AHEAD OF A SLOW-MOVING COLD
FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-131000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
434 PM EDT MON MAY 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAINFALL IS POSSIBLE AHEAD OF A SLOW-MOVING COLD FRONT LATE
THURSDAY THROUGH EARLY FRIDAY WHICH COULD LEAD TO FLOODING.
ISOLATED SEVERE THUNDERSTORMS ARE ALSO POSSIBLE THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HTS

In the hours before

Local storm report, May 12, 7:55 PM EST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
855 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     1 WSW PORT TOBACCO VILL 38.51N  77.03W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE KNOCKED DOWN ONTO A HOUSE AT THE 7800 BLOCK OF ANN
            HARBOR DRIVE

&&

EVENT NUMBER LWX1400188

KLW
Local storm report, May 12, 7:56 PM EST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
856 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0553 PM     TSTM WND DMG     INDIAN HEAD             38.60N  77.16W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE KNOCKED DOWN ONTO A CAR NEAR 305 BLAND DRIVE

&&

EVENT NUMBER LWX1400189

KLW
Local storm report, May 12, 7:57 PM EST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
857 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0611 PM     TSTM WND DMG     PORT TOBACCO            38.52N  77.02W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES NEAR PORT TOBACCO ROAD AND PLENTY
            HIGHLANDS PLACE

&&

EVENT NUMBER LWX1400190

KLW
Local storm report, May 12, 7:58 PM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
858 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TSTM WND DMG     1 ESE PORT TOBACCO      38.51N  77.00W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES AT LOCUST GROVE DRIVE AND OLD
            STAGECOACH ROAD

&&

EVENT NUMBER LWX1400191

KLW
Local storm report, May 12, 8:00 PM EST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
900 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 S RISON               38.52N  77.17W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES AT SMALLWOOD CHURCH ROAD AND MARVIN
            DRIVE

&&

EVENT NUMBER LWX1400192

KLW
Local storm report, May 12, 9:00 PM EST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1000 PM EDT MON MAY 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 S NEWCOMB HALL        38.00N  78.51W
05/12/2014                   ALBEMARLE          VA   BROADCAST MEDIA

            TREE ON MOBILE HOME IN SOUTHWOOD ESTATES MOBILE HOME
            PARK

0553 PM     TSTM WND DMG     INDIAN HEAD             38.60N  77.16W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE KNOCKED DOWN ONTO A CAR NEAR 305 BLAND DRIVE

0555 PM     TSTM WND DMG     2 S RISON               38.52N  77.17W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES AT SMALLWOOD CHURCH ROAD AND MARVIN
            DRIVE

0610 PM     TSTM WND DMG     1 WSW PORT TOBACCO VILL 38.51N  77.03W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE KNOCKED DOWN ONTO A HOUSE AT THE 7800 BLOCK OF ANN
            HARBOR DRIVE

0611 PM     TSTM WND DMG     PORT TOBACCO            38.52N  77.02W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES NEAR PORT TOBACCO ROAD AND PLENTY
            HIGHLANDS PLACE

0613 PM     TSTM WND DMG     1 ESE PORT TOBACCO      38.51N  77.00W
05/12/2014                   CHARLES            MD   911 CALL CENTER

            TREE ONTO WIRES AT LOCUST GROVE DRIVE AND OLD
            STAGECOACH ROAD

&&

EVENT NUMBER LWX1400187 LWX1400189 LWX1400192 LWX1400188 LWX1400190
LWX1400191

HTS

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 dense fog. Local standard time, as filed.

Dense Fog, Southern Fauquier

When
May 12, 9:15 PM EST to May 13, 3:35 AM EST
Where
Southern Fauquier forecast zone
Reported by
AWOS
Coordinates
38.739, -77.809 (the zone’s center; the record gives no point)

Visibilities of a quarter mile or less were reported at Warrenton Airport.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2014Every state in 2014This day in weather historyWarnings in Virginia, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517495.